Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

July 2, 2012Wilson County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 2, 2012, 3:07 PM CDT for Wilson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2012, 3:07 PM CDT (20:07 UTC)
Expired
Jul 2, 2012, 3:30 PM CDT
In force
23 min
Issued by
NWS Nashville, TN

County Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WWUS84 KOHX 022007
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT MON JUL 2 2012

TNZ028-022030-
WILSON-
307 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEBANON...MOVING NORTHEAST AT 10 MPH.

SMALL PEA SIZE HAIL WAS REPORTED WITH THIS STORM IN LEBANON BY 
EMERGENCY MANAGEMENT. WINDS UP TO 40 MPH CAN ALSO BE EXPECTED WITH 
THIS STORM.

LAT...LON 3632 8619 3633 8618 3625 8612 3623 8612
      3620 8609 3617 8609 3606 8635 3622 8652
      3632 8632 3631 8630 3635 8627 3631 8627
      3630 8626 3633 8625 3635 8621

$$
AL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:49 PM CDT, 18 minutes earlier.

Area forecast discussion, Jul 2, 2:49 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT MON JUL 2 2012

.DISCUSSION...

RADAR IMAGERY THIS AFTERNOON IS SHOWING THIS WEIRD
GREEN...YELLOW...AND RED STUFF CALLED "PRECIPITATION"...WHICH HAS
BEEN A RATHER FOREIGN SUBSTANCE TO US HERE IN THE MID STATE OVER
THE PAST MONTH. SEVERAL AREAS WEST OF THE I-65 CORRIDOR HAVE
RECEIVED VERY BENEFICIAL RAINFALL TODAY...WITH A FEW MARGINALLY
STRONG TO SEVERE STORMS AS WELL. ADDITIONAL CONVECTION EXPECTED TO
DEVELOP FURTHER WEST AND EAST OF CURRENT ACTIVITY AS OUTFLOW
BOUNDARIES SPREAD OUTWARD FROM CURRENT CONVECTION. ALSO ANTICIPATE
DEVELOPMENT ON THE PLATEAU AS TEMPERATURES HEAT UP INTO THE MID
90S. CONVECTION SHOULD CONTINUE INTO THIS EVENING BEFORE
DIMINISHING OVERNIGHT...WITH LOWS ONCE AGAIN IN THE 70S AREAWIDE.

MAIN FORECAST ISSUES FOR THE NEXT SEVEN DAYS INVOLVE PRECIP
CHANCES EACH DAY...AND WHAT IMPACTS RAIN AND CLOUDS WILL HAVE ON
TEMPS. GFS/ECMWF PROG THE H5 RIDGE THAT BROUGHT ALL THE RECORD
HEAT TO OUR CWA TO DISSIPATE...WITH A WEAK H5 TROUGH MOVING ACROSS
THE REGION ON TUESDAY. FROM INDEPENDENCE DAY ONWARD...GLOBAL
MODELS INDICATE H5 RIDGE WILL THEN REDEVELOP OVER THE
MIDWEST...WITH MIDDLE TENNESSEE IN NORTHERLY AND THEN EASTERLY
FLOW AS ON THE EAST SIDE OF THE HIGH ALOFT AS WE PROGRESS THROUGH
THE FORECAST PERIOD. WITH DEEP LAYER MOISTURE NOW HAVING RETURNED
TO THE MIDSTATE...MODELS PROG PWAT VALUES TO REMAIN AT OR ABOVE
1.5 INCHES EACH DAY FOR THE FORESEEABLE FUTURE. ALL OF THIS
SUGGESTS DAILY LOW PRECIP CHANCES EACH AFTERNOON/EVENING. WILL
ALSO HAVE TO WATCH CONVECTION THAT DEVELOPS EACH DAY TO OUR NORTH
AS IT COULD ALSO SLIDE SOUTHWARD INTO OUR FORECAST AREA.

DESPITE RIDGE WEAKENING ALOFT...CONTINUED WARM THERMODYNAMIC
PROFILES WITH 850MB TEMPS IN THE 20C RANGE AND ONGOING DROUGHT
CONDITIONS SUGGEST GUIDANCE REMAINS TOO LOW ON HIGHS EACH
DAY...AND HAVE GONE 1-3 DEGREES ABOVE GUIDANCE MOST DAYS THROUGH
THE FORECAST PERIOD WITH HIGHS IN THE 90S AND LOWS IN THE UPPER
60S AND 70S. HOWEVER...EFFECTS OF CONVECTIVE OUTFLOWS COULD KEEP
SOME LOCATIONS FROM REACHING FORECAST HIGHS EACH DAY. AFTER THE
CURRENT FORECAST PERIOD...MODELS TRENDING TOWARDS A NORTHWEST FLOW
PATTERN DEVELOPING OVER THE REGION...WITH A WEAK FRONT SLIPPING
SOUTHWARD INTO THE MID STATE. THIS WOULD GIVE US MUCH BETTER
CHANCES FOR RAIN EARLY NEXT WEEK IF IT PANS OUT...SO KEEP YOUR
FINGERS CROSSED.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      75  99  74  98 /  20  30  20  20
CLARKSVILLE    73  98  72  98 /  20  30  10  20
CROSSVILLE     71  92  68  91 /  30  30  20  30
COLUMBIA       74  99  73  98 /  20  30  10  20
LAWRENCEBURG   72  99  71  98 /  20  30  10  20
WAVERLY        73  98  72  98 /  20  30  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHAMBURGER
Hazardous weather outlook, Jul 2, 5:00 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT MON JUL 2 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Special weather statement, Jul 2, 12:46 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 PM CDT MON JUL 2 2012

TNZ057-059-060-021830-
HICKMAN-MAURY-WILLIAMSON-
1246 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...MAURY AND WILLIAMSON
COUNTIES...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES EAST OF CENTERVILLE...MOVING NORTHEAST
AT 10 MPH.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3604 8706 3599 8704 3602 8699 3588 8677
      3570 8727 3587 8740 3597 8726 3596 8721
      3598 8719 3601 8719 3605 8714

BOYD
Special weather statement, Jul 2, 2:10 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT MON JUL 2 2012

TNZ025-026-021945-
CHEATHAM-DICKSON-
210 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND DICKSON COUNTIES...

AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITE BLUFF...OR 11 MILES NORTHEAST OF
DICKSON...MOVING EAST AT 15 MPH.

HALF INCH SIZE HAIL...HEAVY RAINFALL AND WINDS 40 TO 45 MPH ARE
EXPECTED WITH THIS STORM.

LAT...LON 3611 8702 3609 8704 3606 8726 3623 8735
      3631 8709

AL
Special weather statement, Jul 2, 2:37 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
237 PM CDT MON JUL 2 2012

TNZ007-027-022000-
DAVIDSON-ROBERTSON-
237 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND ROBERTSON
COUNTIES...

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A FEW THUNDERSTORMS ALONG A LINE EXTENDING FROM THE STATE LINE SOUTH
TO NEAR NASHVILLE...SLOWLY DRIFTING NORTHEAST AT 10 MPH.

THESE STORMS WILL BE NEAR...
  NASHVILLE BY 240 PM CDT.
  GREENBRIER BY 300 PM CDT.

SMALL HAIL...AND WINDS 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3658 8675 3641 8669 3642 8675 3634 8672
      3630 8666 3618 8661 3615 8695 3625 8698
      3637 8691 3639 8692 3637 8699 3640 8703
      3645 8704 3665 8700 3665 8673

AL
Special weather statement, Jul 2, 3:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT MON JUL 2 2012

TNZ028-022030-
WILSON-
307 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEBANON...MOVING NORTHEAST AT 10 MPH.

SMALL PEA SIZE HAIL WAS REPORTED WITH THIS STORM IN LEBANON BY
EMERGENCY MANAGEMENT. WINDS UP TO 40 MPH CAN ALSO BE EXPECTED WITH
THIS STORM.

LAT...LON 3632 8619 3633 8618 3625 8612 3623 8612
      3620 8609 3617 8609 3606 8635 3622 8652
      3632 8632 3631 8630 3635 8627 3631 8627
      3630 8626 3633 8625 3635 8621

AL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:12 PM CDTSpecial Weather StatementOHXCumberland48 min
Jul 2, 12:46 PM CDTSpecial Weather StatementOHXWilliamson44 min
Jul 2, 12:52 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson38 min
Jul 2, 1:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson26 min
Jul 2, 2:10 PM CDTSpecial Weather StatementOHXCheatham35 min
Jul 2, 2:37 PM CDTSpecial Weather StatementOHXDavidson, Robertson23 min
Jul 2, 3:10 PM CDTSpecial Weather StatementOHXRobertson35 min
Jul 2, 3:29 PM CDTSpecial Weather StatementOHXMaury61 min
Jul 2, 3:32 PM CDTSpecial Weather StatementOHXHickman43 min
Jul 2, 4:37 PM CDTSpecial Weather StatementOHXMarshall53 min
Jul 2, 4:58 PM CDTSpecial Weather StatementOHXClay, Overton47 min
Jul 2, 5:14 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton46 min
Jul 2, 5:36 PM CDTSpecial Weather StatementOHXCumberland, Jackson, Overton, Putnam, White54 min
Jul 2, 5:42 PM CDTSpecial Weather StatementOHXGrundy, Van Buren, Warren63 min
Jul 2, 6:39 PM CDTSpecial Weather StatementOHXCumberland, White36 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.